Generalised kernel density estimator

Novak, Serguei (1999) Generalised kernel density estimator. Theory of Probability and Its Applications, 44 (3). pp. 570-583. ISSN 0040-585X (doi:10.1137/S0040585X97977781)

[img] PDF - Other
Restricted to Repository staff and depositor only

Download (178kB)

Abstract

We introduce a new class of nonparametric density estimators. It includes the classical kernel density estimator as well as the popular Abramson's estimator. We show that generalized estimators may perform much better than the classical one if the distribution has a heavy tail. The asymptotics of the mean squared error (MSE), optimal (in a sense) kernel, and smoothing parameter are found.

Item Type: Article
Research Areas: A. > School of Science and Technology > Design Engineering and Mathematics
Item ID: 20506
Notes on copyright: Copyright © 2000 Society for Industrial and Applied Mathematics
Useful Links:
Depositing User: Serguei Novak
Date Deposited: 12 Sep 2016 17:53
Last Modified: 06 Apr 2019 20:21
URI: https://eprints.mdx.ac.uk/id/eprint/20506

Actions (login required)

Edit Item Edit Item

Full text downloads (NB count will be zero if no full text documents are attached to the record)

Downloads per month over the past year